Severe form of Dress Syndrome Treated with Bolus Corticotherapy
Asian Journal of Research in Dermatological Science,
Drug hypersensitivity syndrome or DRESS is a drug reaction with eosinophilia and systemic symptoms. The prescription of systemic corticosteroids has been proposed in case of visceral involvement with the possibility of corticosteroid bolus in the presence of severe signs of DRESS. We report the case of a patient who developed DRESS syndrome two months after taking Mesalazine and fifteen days after taking Sulfasalazine with moderate hepatic impairment which progressed to severe hepatic cytolysis despite the discontinuation of the incriminating treatment and the introduction of low-dose corticosteroid therapy. The administration of bolus corticosteroids for three days followed by oral corticosteroids allowed the control and the clinical and biological improvement of the disease.
- hepatic cytolysis
- corticosteroid bolus
How to Cite
Bourguignon R, Piérard-Franchimont C, Paquet P, Piérard GE. SYNDROME DRESS À LA SULFASALAZINE. Rev Med Liege n.d.:6.
Chebbi W, Souissi J, Chelli J, Larbi F, Zantour B, Sfar MH. DRESS syndrome: à propos de trois observations. Pan Afr Med J 2014;19.
Moling O, Tappeiner L, Piccin A, Pagani E, Rossi P, Rimenti G, et al. Treatment of DIHS/DRESS syndrome with combined N-acetylcysteine, prednisone and valganciclovir – a hypothesis. Med Sci Monit 2012;18:CS57–62.
Bayan C-AY, Lopez A, Fontecilla NM, Geskin LJ. Successful treatment of drug reaction with eosinophilia and systemic symptoms syndrome relapse with oral pulsed dexamethasone. JAAD Case Rep 2018;4:959–61.
Aquino RTR de, Vergueiro CSV, Magliari MER, Freitas THP de. Sulfasalazine-induced DRESS syndrome (Drug Rash with Eosinophilia and Systemic Symptoms). Sao Paulo Med J 2008;126:225–6.
Ben salem C, Fathallah N, Slim R, Larif S, Zayani H, Ghariani N. Sulfasalazine-Induced Dress: A Report of Five Cases. Clin Ther 2017;39:e4.
Shiohara T, Kano Y. Drug reaction with eosinophilia and systemic symptoms (DRESS): incidence, pathogenesis and management. Expert Opin Drug Saf 2016:1–9.
Tehrany DYA, Laffitte E, Grosgurin O. Syndrome DRESS (drug reaction with eosinophilia and systemic symptoms). Rev Médicale Suisse 2016;6.
Shiohara T, Mizukawa Y. Drug-induced hypersensitivity syndrome (DiHS)/drug reaction with eosinophilia and systemic symptoms (DRESS): An update in 2019. Allergol Int 2019;68:301–8.
Zawodniak A, Lochmatter P, Beeler A, Pichler WJ. Cross-Reactivity in Drug Hypersensitivity Reactions to Sulfasalazine and Sulfamethoxazole. Int Arch Allergy Immunol 2010;153:152–6.
Descamps V, Ranger-Rogez S. DRESS syndrome. Joint Bone Spine 2014;81:15–21.
Lebrun-Vignes B, Valeyrie-Allanore L. Toxidermies. Rev Médecine Interne 2015;36:256–70.
Martínez-Cabriales SA, Rodríguez-Bolaños F, Shear NH. Drug Reaction with Eosinophilia and Systemic Symptoms (DReSS): How Far Have We Come? Am J Clin Dermatol 2019;20:217–36.
Abstract View: 39 times
PDF Download: 25 times